Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 212, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 31, 2005, 2:29 PM CST for Blanco County, Comal County, Hays County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2005, 2:29 PM CST (20:29 UTC)
- Expired
- Oct 31, 2005, 3:15 PM CST
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Blanco County, TX, Comal County, TX, Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 47 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 11:25 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.5 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 312029
SVREWX
TXC031-091-209-312115-
/O.NEW.KEWX.SV.W.0212.051031T2029Z-051031T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
229 PM CST MON OCT 31 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
BLANCO
HAYS
COMAL
* UNTIL 315 PM CST
* AT 224 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
WEST OF TWIN SISTERS...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BLANCO...FISCHER...
WOODCREEK...WIMBERLEY...DRIPPING SPRINGS AND DRIFTWOOD.
LAT...LON 2992 9844 2995 9842 3009 9854 3014 9829
3016 9824 3016 9820 3018 9815 3020 9801
2996 9794
$$3 follow-up statements
000
WWUS54 KEWX 312037
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
237 PM CST MON OCT 31 2005
TXC031-091-209-312115-
/O.CON.KEWX.SV.W.0212.000000T0000Z-051031T2115Z/
BLANCO TX-HAYS TX-COMAL TX-
237 PM CST MON OCT 31 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR COMAL...HAYS AND BLANCO COUNTIES...
AT 230 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TWIN SISTERS...OR ABOUT 6 MILES SOUTH OF BLANCO...MOVING
EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE FISCHER...WOODCREEK...
WIMBERLEY...DRIPPING SPRINGS AND DRIFTWOOD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY
EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2992 9844 2995 9842 3009 9854 3014 9829
3016 9824 3016 9820 3018 9815 3020 9801
2996 9794
$$000
WWUS54 KEWX 312049
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
249 PM CST MON OCT 31 2005
TXC031-312059-
/O.CAN.KEWX.SV.W.0212.000000T0000Z-051031T2115Z/
BLANCO TX-
249 PM CST MON OCT 31 2005
...THE SEVERE THUNDERSTORM WARNING FOR BLANCO COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY
EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2991 9834 2995 9836 3015 9825 3014 9829
3016 9824 3016 9820 3018 9815 3020 9801
2996 9794
$$
TXC091-209-312115-
/O.CON.KEWX.SV.W.0212.000000T0000Z-051031T2115Z/
HAYS TX-COMAL TX-
249 PM CST MON OCT 31 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR COMAL AND HAYS COUNTIES...
AT 242 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR FISCHER...OR ABOUT 10 MILES NORTH OF
CANYON LAKE DAM...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE WOODCREEK...WIMBERLEY...
DRIPPING SPRINGS AND DRIFTWOOD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY
EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2991 9834 2995 9836 3015 9825 3014 9829
3016 9824 3016 9820 3018 9815 3020 9801
2996 9794
$$000
WWUS54 KEWX 312112
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
311 PM CST MON OCT 31 2005
TXC091-209-312121-
/O.EXP.KEWX.SV.W.0212.000000T0000Z-051031T2115Z/
HAYS TX-COMAL TX-
311 PM CST MON OCT 31 2005
...THE SEVERE THUNDERSTORM WARNING FOR COMAL AND HAYS COUNTIES
EXPIRES AT 315 PM CST...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER SMALL
HAIL AND WIND GUSTS OF 40 MPH ARE SILL POSSIBLE THROUGH 330 PM.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM CST
MONDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2991 9834 2995 9836 3015 9825 3014 9829
3016 9824 3016 9820 3018 9815 3020 9801
2996 9794
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 10:33 AM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Oct 31, 10:33 AM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1033 AM CST MON OCT 31 2005 .UPDATE...COLD FRONT CURRENTLY JUST SOUTH OF A STEPHENVILLE..BROWNWOOD.. SAN ANGELO LINE MOVING SOUTHEAST ABOUT 20 KTS. SQUALL LINE CONTINUES TO DEVELOP SOUTHWEST ALONG THE FRONT. MID TO UPPER 60S DEWPOINTS ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS COMBINED WITH SOUTHERLY FLOW OF 10 TO 15 KTS WILL BE ENOUGH TO BUILD STORMS MORE TO THE SOUTHWEST ALONG THE FRONT AS IT ENTERS SOUTH CENTRAL TEXAS LATER THIS AFTERNOON. WILL MAINTAIN SEVERE POTENTIAL FOR THE AFTERNOON. CURRENT FORECAST ADVERTISES SCENARIO WELL SO NO UPDATE WILL BE ISSUED AT THE PRESENT TIME. && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && 02/13
Hazardous weather outlook, Oct 31, 5:41 AM CST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 541 AM CST MON OCT 31 2005 TXZ171>173-183>194-202>209-217>225-228-011145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 541 AM CST MON OCT 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL COMBINE TO PRODUCE SHOWERS THIS MORNING...AND A LINE OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS SOUTH CENTRAL TEXAS. LARGE HAIL IS POSSIBLE...BUT DAMAGING WINDS ARE THE MAIN THREAT. THE PRIMARY THREAT AREA IS ALONG AND NORTH OF INTERSTATE 10... INCLUDING THE AUSTIN AND SAN ANTONIO METRO AREAS. THE MOST LIKELY TIME FOR SEVERE STORMS TO OCCUR IS BETWEEN 2 AND 8 PM THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY NEED TO BE ACTIVATED THIS AFTERNOON.
In the hours before
Local storm report, Oct 31, 1:38 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
138 PM CST MON OCT 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM HAIL 5 W GEORGETOWN 30.65N 97.77W
10/31/2005 0.75 INCH WILLIAMSON TX TRAINED SPOTTER
2 EVENTS WITHIN MINUTES OF EACH OTHER
&&
RUNEWXLocal storm report, Oct 31, 1:57 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
157 PM CST MON OCT 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL 3 SW TAYLOR 30.54N 97.45W
10/31/2005 0.75 INCH WILLIAMSON TX TRAINED SPOTTER
1 TO 2 MINUTE DURATION
&&
RWLocal storm report, Oct 31, 2:26 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
226 PM CST MON OCT 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 6 NE KENDALIA 30.03N 98.45W
10/31/2005 0.88 INCH BLANCO TX CO-OP OBSERVER
&&
WRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 12:09 PM CST | Severe Thunderstorm Warning | EWX | Llano | 51 min |
| Oct 31, 12:24 PM CST | Severe Thunderstorm Warning | EWX | Burnet | 21 min |
| Oct 31, 1:08 PM CST | Severe Thunderstorm Warning | EWX | Williamson | 22 min |
| Oct 31, 1:27 PM CST | Severe Thunderstorm Warning | EWX | Williamson | 48 min |
| Oct 31, 2:06 PM CST | Severe Thunderstorm Warning | EWX | Kendall | 39 min |
| Oct 31, 3:01 PM CST | Severe Thunderstorm Warning | EWX | Bastrop | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.